Peter Hibberd, M.D., is a doctor whose advice is based on more than 28 years of hospital outpatient and inpatient experience. He is an experienced emergency medicine physician, surgeon, and consultant. Dr. Hibberd is certified by the American Board of Emergency Medicine. He is also a fellow and active member of the American Academy of Family Physicians, an active member of the American College of Emergency Physicians, and a member and fellow of the American Academy of Emergency Medicine. Dr. Hibberd has earned numerous national and international professional certifications, memberships, and awards.
Tags: prostate | drug | weight | gain

Prostate Drug Adds Weight

Tuesday, 19 Jun 2012 01:01 PM



Question: My doctor put me on megestrol after having radiation treatment two years ago for prostate cancer. I have put on 30 pounds since using this drug. Can I discontinue it? My PSA is low.
Dr. Hibberd’s answer:
This medication can cause weight gain with changes in appetite. Your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Usually PSA levels are high with megestrol therapy, and have been observed to reduce with discontinuation of megestrol. It is usually given to men on treatment for prostate cancer to control hot flashes. You can discuss with your doctor regarding stopping the medication, depending upon evaluating the status of the prostate cancer.

© HealthDay

 
1Like our page
2Share
Dr-Hibberd
Medication can cause weight gain with changes in appetite.
prostate,drug,weight,gain
125
2012-01-19
Tuesday, 19 Jun 2012 01:01 PM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved